Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Will there be complications during general anesthesia for tooth removal? Drink was spike with ecstasy.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Last night my drink was spiked by half an ectascy pill at a festival. I am due to undergo general anesthesia tomorrow to have my wisdom teeth removed. Will there be complications?
Posted Thu, 12 Apr 2012 in Drug Abuse
Answered by Dr. Sujeet N Charugulla 6 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Ecstasy contains methamphetamine group of hallucinogen. It has many euphoric effects coupled with the bad ones. As with the general anaesthetic, yes - it would be a factor in the way you would undergo for the procedure. You would need to inform this to the doctor, as you are having the procedure tomorrow and the half life of ecstasy is 5 hours. (Which means half the amount of the ingested level at end of every 5 hours, till a complete washout after about 5 half lives.)

So, if you do not want to inform the doctor, you could put off the procedure by a week or so, to ensure the bad effects of ecstasy do not spill over on the side effects of general anaesthesia.

The complications will include enhanced cardiovascular, neurological and respiratory detrimental effects and would be multiplied with the risk of the anesthetic too. A whole list, some like hypotension, susceptibility to cardiac arrhythmias and the likes are some you would like to know for now.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor